heart palpitations thyroid issue?

I have had heart palps for about 3 years. I know it sounds stupid but I didn’t know what they were until about a year ago. I had a lot of blood work, wore a 2 week holter moniter, had an echocardiogram and the results were all normal. The holter showed the palps but they weren’t from an abnormal origin. I did find out I have hashimoto’s thyroiditis. An autoimmune disease that attacks my thyroid. Now I live in a small town with not the best healthcare that’s why I am here posting. I went to an endocrinologist who didn’t want to give me medicine but my pcp thinks I need it so for almost 2 months I’m on .25 of synthroid. Worked great at first but I am having palps again, I called my pcp she gave me more bloodwork but it all came back normal so she won’t increase my synthroid so I tried on my own to double it I felt great but I can’t keep that up I will run out of meds. So what should I do now? Look for yet another doctor, suffer with my palps? I am going crazy here!

2 comments

  • gangadharan nair

    Overactive thyroid can cause heart palpitations. Similarly the drug (Levothyroxine) you are taking can also cause heart palpitations as side effects.
    Levothyroxine (generic name) Synthroid (brand name), a thyroid hormone, is used to treat hypothyroidism, a condition where the thyroid gland does not produce enough thyroid hormone. Without this hormone, the body cannot function properly, resulting in: poor growth; slow speech; lack of energy; weight gain; hair loss; dry, thick skin; and increased sensitivity to cold. When taken correctly, levothyroxine reverses these symptoms. Levothyroxine is also used to treat congenital hypothyroidism (cretinism) and goiter (enlarged thyroid gland).
    Consult your Endocrinologist.

  • Donna B.

    Do you have any other symptoms besides the palpitations? My sister has Hashimoto’s thyroiditus and had constant fluctuations with her TSH. One day it would be OK and when she wasn’t feeling well it was greater than 100. She takes 0.6 micrograms of synthyroid in divided dosages. When her TSH was high she was so ill. She now takes both T3 AND T4. It took 20 years for her to get a diagnosis as to why this was happening to her. My mother, 3 sisters and 1 brother are hypothyroid. How often are you having palpitations. Have you had a complete electrolyte panel done. You can email me if you need to. take care, Donna

Leave a Reply